Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Kansas City, MO

April 7, 2019Linn County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 7, 2019, 4:37 PM CDT for Linn County, Macon County, Missouri. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2019, 4:37 PM CDT (21:37 UTC)
Expired
Apr 7, 2019, 5:15 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Linn County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 158 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:52 PM CDTHAIL 15 S New Boston, MO
Apr 7, 4:54 PM CDTHAIL 14 N Bucklin, MO
Apr 7, 5:12 PM CDTHAIL 13 W Ethel, MOMOST HAIL 0.50 INCH, LARGEST STONES UP TO SIZE OF QUARTERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WUUS53 KEAX 072137
SVREAX
MOC115-121-072215-
/O.NEW.KEAX.SV.W.0002.190407T2137Z-190407T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
437 PM CDT SUN APR 7 2019

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Linn County in north central Missouri...
  West central Macon County in north central Missouri...

* Until 515 PM CDT.

* At 436 PM CDT, a severe thunderstorm was located near Brookfield,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
  Catherine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3971 9305 3977 9311 4001 9284 3974 9265
TIME...MOT...LOC 2136Z 236DEG 14KT 3979 9301 

HAIL...1.00IN
WIND...60MPH
 
$$

Leighton
2 follow-up statements
126 
WWUS53 KEAX 072146
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
446 PM CDT SUN APR 7 2019

MOC115-121-072215-
/O.CON.KEAX.SV.W.0002.000000T0000Z-190407T2215Z/
Linn MO-Macon MO-
446 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LINN AND WEST CENTRAL MACON COUNTIES...

At 446 PM CDT, a severe thunderstorm was located near Bucklin, or
near Marceline, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
Catherine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3971 9305 3977 9311 3990 9296 3999 9282
      3974 9265
TIME...MOT...LOC 2146Z 247DEG 15KT 3980 9295 

HAIL...1.00IN
WIND...60MPH
 
$$

Leighton
128 
WWUS53 KEAX 072214
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
514 PM CDT SUN APR 7 2019

MOC115-121-072224-
/O.EXP.KEAX.SV.W.0002.000000T0000Z-190407T2215Z/
Linn MO-Macon MO-
514 PM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN AND WEST
CENTRAL MACON COUNTIES WILL EXPIRE AT 515 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3971 9305 3977 9311 3990 9296 3999 9282
      3974 9265
TIME...MOT...LOC 2214Z 253DEG 24KT 3983 9278 

$$

Leighton

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:52 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 7, 2:52 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
252 PM CDT Sun Apr 7 2019

.Discussion...
Issued at 252 PM CDT SUN APR 7 2019

A few isolated showers and thunderstorms may still develop over
the next few hours as a shortwave trough drops from western IA
through northeast MO this evening and a narrow corridor of
instability slides eastward. Starting to see hints of glaciation
in the cu on the Day Cloud Phase RGB near and north northwest of
KSTJ where the trough is approaching, possibly hinting that
slightly deeper convection could begin to develop over the next
few hours. Showers and storms will be brief and will quickly shift
southeast, mainly impacting areas from northwest MO through east
central MO (remaining north and east of the KC metro).

Quiet and warm conditions are expected for the beginning of the
work week, then the well-advertised midweek system will push
through Wednesday night into Thursday. Model trends have been
slower and further north than previous runs but are in okay
agreement with each other, bringing the 500 hPa low from central
NE through the MSP area, allowing chilly 850 hPa temperatures to
drop through the CWA but keeping the bulk of the precipitation
north of the area while temperatures are coldest. A brief wintry
mix is still possible along the IA border early Friday morning,
but accumulations are not anticipated.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1253 PM CDT SUN APR 7 2019

MVFR stratus will continue to scatter out from north to south,
ending at all terminals between 18z and 20z. Additional cumulus
may slide down out of southeast NE; however, coverage is expected
to be scattered when it arrives later this evening. Winds will
shift to the northwest this evening, then will become light and
back slightly to the west overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Laflin
Hazardous weather outlook, Apr 7, 4:29 AM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Sun Apr 7 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-080930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Sun Apr 7 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered thunderstorms will be possible across northern Missouri
 today. Severe weather is not expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Thunderstorms are possible Wednesday evening/nigh however severe
 weather is not expected at this time.

 Mixed precipitation may be possible across northern Missouri
 Thursday night/Friday morning...little to no accumulation is
 expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 7, 4:34 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
434 PM CDT SUN APR 7 2019

MOZ024-025-072215-
Macon MO-Linn MO-
434 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND WEST
CENTRAL MACON COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookfield, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
Catherine.

LAT...LON 3970 9300 3971 9304 3978 9311 4000 9286
      3974 9265
TIME...MOT...LOC 2134Z 232DEG 14KT 3978 9301

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:34 PM CDTSpecial Weather StatementEAXLinn41 min
Apr 7, 5:16 PM CDTSpecial Weather StatementEAXHarrison44 min
Apr 7, 5:22 PM CDTSevere Thunderstorm WarningEAXMacon38 min
Apr 7, 5:45 PM CDTSpecial Weather StatementEAXGrundy45 min
Apr 7, 5:54 PM CDTSpecial Weather StatementEAXGrundy51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.